Are there side effects from quitting lithium?

Question is Closed Report Mark as Favorite

Answers (1)

6 Apr 2010

If the patient was taking Lithium for bipolar disorder, stopping lithium therapy will cause the symptoms to return. Please get the patient to discuss this with their doctor before stopping. If they don't like taking lithium their doctor can perhaps get them to try another medicine.

Votes: +0
hunnichild73 16 Apr 2010

She had me quit cold turkey. I was terrible. All the side effects I was having got even worse. Took me a week to get right.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Do the side effects from Lithium increase as the dose is increased?

I just started taking Lithium about 2 day's ago staring at 150mg then 300mg, I'm bipolar type1 mixed episode's, here's my ...

2 answers 30 Sep 2010

Lithium and menses... anybody know of a connection?

15 yo menses stopped after staring Lithium.It's been 3 months I can't find any connection in drug side effects or other info re: Lithium. ...

1 answer 20 Feb 2011

Could heel pain possibly be a Lithium side effect?

I've been on Lithium for about 6 months now and for 5 of those months I've experienced horrible foot pain, mostly in my heels, while ...

1 answer 9 Apr 2012

Restarting lithium?

I was on lithium and got off of it for a month to try a new medicine that just didn't work. So I am now being put back on it. I was just ...

1 answer 18 Oct 2012

Just quit lithium carbonate side effects were to extreme any other suggested meds with less side?

... effects? Xannex swork as I'm already on wellbutrin seems they are not as effective as first experience

1 answer 22 Dec 2013